Alert archive / Oregon / High Wind Warnings in 2005

High Wind Warning 15, NWS Medford, OR

December 28, 2005Coos County, Curry County, Douglas County, Oregon; Siskiyou County, California

NWS Medford, OR issued this high wind warning at Dec 28, 2005, 9:41 PM PST for Coos County, Curry County, Douglas County, Oregon; Siskiyou County, California. It took effect at Dec 29, 2005, 6:00 PM PST. It was in force for 28 hr. 43 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 28, 2005, 9:41 PM PST (05:41 UTC)
In effect from
Dec 29, 2005, 6:00 PM PST
Expired
Dec 30, 2005, 10:00 PM PST
In force
28 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 29, 7:18 PM PSTNON-TSTM WND GST 561 W Bandon, ORAT 704 PM PST.
Dec 29, 11:12 PM PSTNON-TSTM WND GST 72N Langlois, ORSPOTTER REPORTS NUMEROUS GUSTS IN EXCESS OF 50 MPH SINCE 5 PM PST WITH A MAX GUST AT 832 PM PST OF 72 MPH.
Dec 29, 11:32 PM PSTNON-TSTM WND GST 613 Ne Gold Beach, ORSPOTTER REPORTED MANY GUST IN THE 50-55 MPH RANGE WITH PEAK GUST AT 1128 PM PST OF 61 MPH. RAIN HAS BEGUN.
Dec 30, 3:43 AM PSTHEAVY RAIN 1.424 Ne Gold Beach, OR24 HOUR RAINFALL TOTAL ENDING AT 5 AM PST.
Dec 30, 7:17 AM PSTHEAVY RAIN 1.57 Nw Callahan, CA12 HOUR RAINFALL TOTAL ENDING AT 7 AM. SPOTTER ALSO REPORTED MINOR FLOODING ON FRENCH CREEK.
Dec 30, 7:17 AM PSTHEAVY RAIN 1.83N Gold Beach, OR24 HOUR RAINFALL TOTAL ENDING AT 7 AM PST. SPOTTER ALSO REPORTED A PEAK WIND GUST OF 62 MPH AT 421 PM PST YESTERDAY AFTERNOON.
Dec 30, 7:17 AM PSTHEAVY RAIN 2.23 E Sixes, OR24 HOUR RAINFALL TOTAL ENDING AT 7 AM PST. SPOTTER ALSOREPORTED PEAK WIND GUST OF 64 MPH AT 7 PM PST LAST EVENING.
Dec 30, 7:36 AM PSTHEAVY RAIN 1.212 Ene Roseburg, OR24 HOUR RAINFALL ENDING AT 730 AM. WETTER THAN ALL GET OUT.
Dec 30, 7:36 AM PSTHEAVY RAIN 1.232 Se Roseburg, OR24 HOUR ENDING AT 730 AM.
Dec 30, 7:36 AM PSTHEAVY RAIN 1.446 Ese Coos Bay, OR24 HOUR RAINFALL ENDING AT 8 AM.
Dec 30, 7:36 AM PSTHEAVY RAIN 1.52 Nnw Sitkum, ORRAINFALL MIDNIGHT TO 730 AM.
Dec 30, 7:36 AM PSTHEAVY RAIN 1.571 N Roseburg, OR24 HURS ENDING AT 8 AM.
Dec 30, 7:36 AM PSTHEAVY RAIN 1.93 S Bandon, OR24 HOUR RAINFALL ENDING AT 8 AM.
Dec 30, 8:35 AM PSTHEAVY RAIN 1.157 Wnw Roseburg, OR12 HOUR RAINFALL ENDING AT 830 AM.
Dec 30, 9:15 AM PSTHEAVY RAIN 2.48N Langlois, OR12 HOUR RAINFALL ENDING AT 9 AM.
Dec 30, 9:17 AM PSTHEAVY RAIN 1.74 N Roseburg, ORRAINFALL FROM 11 AM THURSDAY TO 9 AM FRIDAY MORNING.
Dec 30, 9:47 AM PSTHEAVY RAIN 1.15N Langlois, ORRAINFALL FROM 6AM TO 10 AM THIS MORNING.
Dec 30, 11:03 AM PSTHEAVY RAIN 15 N Canyonville, OR6 HOUR RAINFALL ENDING AT 11 AM.
Dec 30, 11:18 AM PSTHEAVY RAIN 3.422 Ssw Coos Bay, ORRAINFALL FROM MIDNIGHT TO 1115 AM THIS MORNING.
Dec 30, 11:29 AM PSTHEAVY RAIN 2.33N Powers, OR24 HOUR RAINFALL ENDING AT 1125 AM.
Dec 30, 11:43 AM PSTHEAVY RAIN 1.95 Ene Camas Valley, ORRAINFALL FROM MIDNIGHT TO 1140 AM.
Dec 30, 11:58 AM PSTHEAVY RAIN 1.22 Ene Roseburg, ORRAINFALL 8 AM TO NOON.
Dec 30, 12:06 PM PSTHEAVY RAIN 2.1Sutherlin, ORRAINFALL 730 AM THURSDAY TO NOON FRIDAY. .90 OF AN INCH HAS FALLEN SINCE 730 AM.
Dec 30, 12:10 PM PSTHEAVY RAIN 3.47N Langlois, OR12 HOUR RAINFALL ENDING AT NOON. SIXES RIVER AND FLORES CREEK OVER THEIR BANKS.
Dec 30, 12:28 PM PSTHEAVY RAIN 14 N Roseburg, ORRAIN FALL FORM 9 AM TO 1225 PM.
Dec 30, 1:02 PM PSTHEAVY RAIN 1.911 N Roseburg, ORRAINFALL FROM 10 PM THURSDAY TRO 2330 PM FRIDAY.
Dec 30, 1:05 PM PSTHEAVY RAIN 1.462 Se Roseburg, OR6 HOUR RAINFALL ENDING AT 1255 PM.
Dec 30, 1:22 PM PSTHEAVY RAIN 1.72 Nnw Sitkum, ORRAINFALL FROM 745 AM TO 120 PM TODAY.
Dec 30, 2:13 PM PSTHEAVY RAIN 4.452 Ssw Etna, CARAINFALL FROM 8 AM THURSDAY UNTIL 220 PM FRIDAY AFTERNOON. EXTENSIVE FLOODING IN SCOTT VALLEY AND IN ETNA.
Dec 30, 2:18 PM PSTFLOODCoos Bay, ORCOASTAL FLOODING. 5 HOMES FLOODED WITH BREAKS IN DIKES IN THE LIBBY AND INGLEWOOD AREAS.
Dec 30, 2:46 PM PSTHEAVY RAIN 2.9N Dorris, CARAINFALL FROM 5 PM THURSDAY TO 243 PM FRIDAY.
Dec 30, 3:21 PM PSTHEAVY RAIN 27 Nw Callahan, CARAINFALL FROM 7 AM TO 2 PM.
Dec 30, 3:30 PM PSTHEAVY RAIN 05 E Port Orford, OR2.00 INCHES OF RAIN BETWEEN 8 AM AND 4 PM. 4.36 INCHES OF RAIN BETWEEN 4 PM AND 4PM.
Dec 30, 4:09 PM PSTHEAVY RAIN 01 Nne Scottsburg, OR24 HOUR RAIN TOTAL BETWEEN 3 PM AND 3 PM IS 3.30 INCHES.
Dec 30, 4:46 PM PSTHEAVY RAIN 2.358 Se Myrtle Point, OR24 HOUR RAINFALL EN DING AT 4 PM.
Dec 30, 4:58 PM PSTHEAVY RAIN 2.962 Ene Myrtle Point, OR24 HOUR RAINFALL ENDING AT 4 PM. ENTIRE VALLEY FLOODED AT JUCTION OF BRUMMIT CREEK AND THE EAST FORK OF THE COQUILLE.
Dec 30, 4:59 PM PSTHEAVY RAIN 2.651 N Coquille, OR24 HOUR RAINFALL ENDING AT 4 PM.
Dec 30, 5:27 PM PSTHEAVY RAIN 4.041 N Happy Camp, CA24 HOUR RAINFALL ENDING AT 5 PM.
Dec 30, 5:41 PM PSTHEAVY RAIN 2.321 N Coos Bay, OR24 HOUR RAINFALL ENDING AT 4 PM.
Dec 30, 7:01 PM PSTHEAVY RAIN 3.143 S Mccloud, CA24 HOUR TOTAL ENDING AT 630 PM PST.
Dec 30, 8:00 PM PSTHEAVY RAIN 15 Nw Myrtle Creek, ORPAST 12 HRS ENDING AT 8 PM.
Dec 30, 8:00 PM PSTHEAVY RAIN 1.251 N Coos Bay, ORPAST 12 HRS ENDING AT 8 PM.
Dec 30, 10:00 PM PSTHEAVY RAIN 2.011 N Roseburg, ORPAST 24 HRS ENDING AT 10 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 5.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 290541
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
941 PM PST WED DEC 28 2005

ORZ021-022-291345-
/O.UPG.KMFR.HW.A.0008.051230T0200Z-051230T2000Z/
/O.NEW.KMFR.HW.W.0015.051230T0200Z-051231T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
941 PM PST WED DEC 28 2005

...HIGH WIND WARNING IN EFFECT FROM 6 PM THURSDAY TO 4 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING FOR THE SOUTHERN OREGON COAST...WHICH IS IN EFFECT FROM 6 PM
THURSDAY TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

ANOTHER INTENSE LOW PRESSURE SYSTEM DEVELOPING OVER THE OFFSHORE
WATERS WILL APPROACH THE COAST THURSDAY EVENING RESULTING IN
STRONG SOUTHERLY WINDS. WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS
OF AROUND 70 MPH ALONG THE COAST. THE STRONGEST WINDS WILL BE
EXPERIENCED AT THE HEADLANDS AND OTHER EXPOSED HIGHER TERRAIN.
THESE WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON BEFORE TAPERING OFF AS
THE FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-291345-
/O.NEW.KMFR.WI.Y.0012.051230T0800Z-051231T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
941 PM PST WED DEC 28 2005

...WIND ADVISORY IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO
MIDNIGHT PST FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN PORTION OF THE SHASTA VALLEY NEAR WEED...WHICH
IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO MIDNIGHT PST FRIDAY
NIGHT .

ANOTHER INTENSE LOW PRESSURE SYSTEM DEVELOPING OVER THE EASTERN PACIFIC WILL
SWEEP INLAND RESULTING IN STRONG SOUTHERLY WINDS. WINDS OF 25 TO
45 MPH WITH POSSIBLE GUSTS NEAR 55 MPH ARE EXPECTED TONIGHT
THROUGH THE EVENING FRIDAY. THE STRONGEST WINDS WILL BE
EXPERIENCED NEAR THE TOWN OF WEED IN THE SOUTHERN SHASTA VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING INTERSTATE 5
BETWEEN YREKA AND MT SHASTA CITY.

$$

BERTEAU
6 follow-up statements
000 
WWUS76 KMFR 291256
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
456 AM PST THU DEC 29 2005

ORZ021-022-300000-
/O.CON.KMFR.HW.W.0015.051230T0200Z-051231T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
456 AM PST THU DEC 29 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 PM PST FRIDAY. 

ANOTHER INTENSE LOW PRESSURE SYSTEM DEVELOPING OVER THE OFFSHORE
WATERS WILL APPROACH THE COAST THURSDAY EVENING RESULTING IN
STRONG SOUTHERLY WINDS. WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS
OF AROUND 70 MPH ALONG THE COAST. THE STRONGEST WINDS WILL BE
EXPERIENCED AT THE HEADLANDS AND OTHER EXPOSED HIGHER TERRAIN.
THESE WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON BEFORE
TAPERING OFF AS THE FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-300000-
/O.CON.KMFR.WI.Y.0012.051230T0800Z-051231T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
456 AM PST THU DEC 29 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT PST FRIDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT PST FRIDAY NIGHT. 

ANOTHER INTENSE LOW PRESSURE SYSTEM DEVELOPING OVER THE EASTERN
PACIFIC WILL SWEEP INLAND TONIGHT RESULTING IN STRONG SOUTHERLY
WINDS. WINDS OF 25 TO 45 MPH WITH POSSIBLE GUSTS NEAR 55 MPH ARE
EXPECTED TONIGHT THROUGH FRIDAY EVENING. THE STRONGEST WINDS WILL
BE EXPERIENCED NEAR THE TOWN OF WEED IN THE SOUTHERN SHASTA
VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING INTERSTATE
5 BETWEEN YREKA AND MT SHASTA CITY.

$$

SARGEANT
000 
WWUS76 KMFR 300022
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
422 PM PST THU DEC 29 2005

ORZ021-022-300830-
/O.CON.KMFR.HW.W.0015.051230T0200Z-051231T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
422 PM PST THU DEC 29 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTH OREGON COAST 
UNTIL 4 PM PST FRIDAY.

A STRONG WARM FRONT WILL MOVE THROUGH THE OFFSHORE WATERS TONIGHT
THROUGH FRIDAY. SOUTH WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS OF
AROUND 70 MPH ALONG THE COAST ARE ANTICIPATED. THE STRONGEST WINDS
WILL OCCUR AT THE HEADLANDS AND OTHER EXPOSED HIGHER TERRAIN. THESE
WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON BEFORE TAPERING OFF AS
THE FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-300830-
/O.CON.KMFR.WI.Y.0012.051230T0800Z-051231T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
422 PM PST THU DEC 29 2005

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT PST FRIDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SHASTA VALLEY FROM
MIDNIGHT TONIGHT TO MIDNIGHT PST FRIDAY NIGHT.

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE NORTHWEST WILL
PRODUCE STRONG SOUTH WINDS OVER THE AREA LATER TONIGHT THROUGH
FRIDAY. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN EXPECT
SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH FRIDAY
NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING INTERSTATE
5 BETWEEN YREKA AND MT SHASTA CITY.

$$

STAVISH
000 
WWUS76 KMFR 300826
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1226 AM PST FRI DEC 30 2005

CAZ081-301630-
/O.UPG.KMFR.WI.Y.0012.000000T0000Z-051231T0800Z/
/O.EXB.KMFR.HW.W.0015.051230T1200Z-051231T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1226 AM PST FRI DEC 30 2005

...HIGH WIND WARNING IN EFFECT FROM 4 AM EARLY THIS MORNING TO
10 PM PST THIS EVENING FOR THE SHASTA VALLEY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
10 PM PST THIS EVENING FOR THE SHASTA VALLEY. THE WIND ADVISORY
IS NO LONGER IN EFFECT.

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE NORTHWEST WILL
PRODUCE STRONG SOUTH WINDS OVER THE AREA LATER TONIGHT THROUGH
FRIDAY. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN EXPECT
SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH FRIDAY
NIGHT.

A HIGH WIND WARNING MEANS THAT WINDS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING INTERSTATE 5
BETWEEN YREKA AND MT SHASTA CITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-301630-
/O.CON.KMFR.HW.W.0015.000000T0000Z-051231T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1226 AM PST FRI DEC 30 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE SOUTHERN OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE SOUTHERN OREGON COAST. 

A STRONG WARM FRONT WILL MOVE THROUGH THE OFFSHORE WATERS TONIGHT
THROUGH FRIDAY. SOUTH WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS
OF AROUND 70 MPH ALONG THE COAST ARE ANTICIPATED. THE STRONGEST
WINDS WILL OCCUR AT THE HEADLANDS AND OTHER EXPOSED HIGHER
TERRAIN. THESE WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON
BEFORE TAPERING OFF AS THE FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
SVEN
000 
WWUS76 KMFR 301203
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
403 AM PST FRI DEC 30 2005

ORZ021-022-302015-
/O.NEW.KMFR.HW.A.0001.060101T1200Z-060102T0000Z/
/O.CON.KMFR.HW.W.0015.000000T0000Z-051231T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
403 AM PST FRI DEC 30 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR THE SOUTHERN OREGON COAST...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON FOR THE SOUTHERN OREGON COAST...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR THE SOUTHERN OREGON COAST. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE SOUTHERN
OREGON COAST.

A STRONG WARM FRONT WILL MOVE THROUGH THE OFFSHORE WATERS TONIGHT
THROUGH FRIDAY. SOUTH WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS
OF AROUND 70 MPH ALONG THE COAST ARE ANTICIPATED. THE STRONGEST
WINDS WILL OCCUR AT THE HEADLANDS AND OTHER EXPOSED HIGHER
TERRAIN. THESE WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON
BEFORE TAPERING OFF AS THE FRONT MOVES INLAND.

ANOTHER STRONG SYSTEM APPROACHES THE COAST LATE SATURDAY NIGHT...
BRINGING ANOTHER ROUND OF STRONG WINDS TO THE COAST THROUGH SUNDAY
AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS
OF AROUND 70 MPH ALONG THE COAST ARE ANTICIPATED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ081-302015-
/O.CON.KMFR.HW.W.0015.000000T0000Z-051231T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
403 AM PST FRI DEC 30 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SHASTA VALLEY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SHASTA VALLEY. 

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE NORTHWEST WILL
PRODUCE STRONG SOUTH WINDS OVER THE AREA LATER TONIGHT THROUGH
FRIDAY. THE SOUTH END OF THE SHASTA VALLEY NEAR WEED CAN EXPECT
SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGH FRIDAY
NIGHT.

A HIGH WIND WARNING MEANS THAT WINDS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING
INTERSTATE 5 BETWEEN YREKA AND MT SHASTA CITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
SVEN
000 
WWUS76 KMFR 301956
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1156 AM PST FRI DEC 30 2005

ORZ021-022-310000-
/O.CON.KMFR.HW.W.0015.000000T0000Z-051231T0000Z/
/O.CON.KMFR.HW.A.0001.060101T1200Z-060102T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1156 AM PST FRI DEC 30 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH SUNDAY AFTERNOON. 

A STRONG COLD FRONT IS LOCATED ALONG THE COAST THIS MORNING AND
WILL GRADUALLY MOVE INLAND THIS AFTERNOON. SOUTH WINDS OF 35 TO
45 MPH WITH POSSIBLE GUSTS OF AROUND 70 MPH ALONG THE COAST ARE
ANTICIPATED. THE STRONGEST WINDS WILL OCCUR AT THE HEADLANDS AND
OTHER EXPOSED HIGHER TERRAIN. THESE WINDS WILL CONTINUE INTO THIS 
AFTERNOON BEFORE TAPERING OFF AS THE FRONT MOVES INLAND.

ANOTHER STRONG SYSTEM APPROACHES THE COAST LATE SATURDAY NIGHT...
BRINGING ANOTHER ROUND OF STRONG WINDS TO THE COAST THROUGH
SUNDAY AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS
OF AROUND 70 MPH ALONG THE COAST ARE ANTICIPATED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ081-310400-
/O.CON.KMFR.HW.W.0015.000000T0000Z-051231T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1156 AM PST FRI DEC 30 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE NORTHWEST IS PRODUCING STRONG
SOUTH WINDS OVER THE AREA TODAY AND TONIGHT. THE SOUTH END OF THE
SHASTA VALLEY NEAR WEED CAN EXPECT SOUTH WINDS OF 30 TO 40 MPH
WITH GUSTS TO 60 MPH THROUGH TONIGHT.

A HIGH WIND WARNING MEANS THAT WINDS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING
INTERSTATE 5 BETWEEN YREKA AND MT SHASTA CITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KMFR 310622
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1022 PM PST FRI DEC 30 2005

CAZ081-310730-
/O.EXP.KMFR.HW.W.0015.000000T0000Z-051231T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1022 PM PST FRI DEC 30 2005

...HIGH WIND WARNING HAS EXPIRED FOR THE SHASTA VALLEY...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR THE SHASTA VALLEY. 

EXPECT SOUTH WINDS OF 15 TO 25 MPH TO CONTINUE OVERNIGHT WITH
GUSTS TO NEAR 35 MPH UNTIL SHORTLY AFTER MIDNIGHT.

$$

ORZ021-022-311430-
/O.CON.KMFR.HW.A.0001.060101T1200Z-060102T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1022 PM PST FRI DEC 30 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON FOR THE SOUTH CENTRAL AND SOUTHERN OREGON 
COAST...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON FOR THE SOUTH CENTRAL AND SOUTHERN OREGON 
COAST. 

A STRONG COLD FRONT IS LOCATED ALONG THE COAST THIS MORNING AND
WILL GRADUALLY MOVE INLAND THIS AFTERNOON. SOUTH WINDS OF 35 TO
45 MPH WITH POSSIBLE GUSTS OF AROUND 70 MPH ALONG THE COAST ARE
ANTICIPATED. THE STRONGEST WINDS WILL OCCUR AT THE HEADLANDS AND
OTHER EXPOSED HIGHER TERRAIN. THESE WINDS WILL CONTINUE INTO THIS
AFTERNOON BEFORE TAPERING OFF AS THE FRONT MOVES INLAND.

ANOTHER STRONG SYSTEM APPROACHES THE COAST LATE SATURDAY NIGHT...
BRINGING ANOTHER ROUND OF STRONG WINDS TO THE COAST THROUGH
SUNDAY AFTERNOON. SOUTH WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS
OF AROUND 70 MPH ALONG THE COAST ARE ANTICIPATED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
SVEN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 28, 9:13 PM PST, 28 minutes earlier.

Area forecast discussion, Dec 28, 9:13 PM PST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 PM PST WED DEC 28 2005

.DISCUSSION...PRECIP TAPERING OFF OVER THE REGION TO WIDELY
SCATTERED SHOWERS. A SHORT WAVE OFF THE COAST WILL MOVE IN OVER
NIGHT ASSOCIATED WITH SOME WEAK OVERUNNING WHICH MAY SQUEEZE OUT A
FEW SHOWERS OVERNIGHT. SO...AM TRIMMING SOME POPS IN THE OVERNIGHT
FORECAST. PARTIAL CLEARING FOR THE NEXT SEVERAL HOURS SHOULD ALLOW
SOME VALLEY FOG TO FOR SO HAVE ADDED THAT TO THE GRIDS AS WELL.
FLOODING CONCERNS CONTINUE...WITH HEAVY RAIN ON SNOW EXPECTED THURS
NIGHT INTO FRIDAY MORNING. SOME RIVERS MAY AGAIN BOUNCE BACK TO
FLOOD STAGE AFTER GOING DOWN TONIGHT THROUGH THURSDAY. NEXT STORM IS
COMING. WILL GO AHEAD AND UPGRADE THE HIGH WIND WATCH AT THE COAST
TO A WARNING AT THIS TIME...AND ALSO ISSUE A WIND ADVISORY FOR THE
WEED AREA.

.PREVIOUS DISCUSSION...A WEAK RIDGE WILL BUILD IN BUT WITH CONTINUED
ONSHORE FLOW..THERE WILL CONTINUE TO BE LIGHT SCATTERED SHOWER
ACTIVITY OVER THE FORECAST AREA ESPECIALLY FOR AREAS WEST OF THE
CASCADES. THEN...LATE THURSDAY NIGHT...ANOTHER STRONG FRONTAL SYSTEM
WILL APPROACH BRINGING ADDITIONAL RAIN AND SNOW TO THE AREA.
INITIALLY A WARM FRONT WILL PASS OVER THE FORECAST AREA...FOLLOWED
BY A COLD FRONT ON FRIDAY. AHEAD OF THIS FRONTAL SYSTEM STRONG AND
GUSTY WINDS ARE EXPECTED ALONG THE COAST THURSDAY EVENING INTO FRIDAY
AFTERNOON. IN ADDITION STRONG WINDS ARE EXPECTED IN THE SHASTA VALLEY
FRIDAY MORNING THROUGH AFTERNOON. SNOW LEVELS WILL RISE AHEAD OF THIS
SYSTEM TO AROUND 6000 FEET OR HIGHER. THE FRONT WILL BRING RAIN MIXED
WITH SNOW IN THE HIGHER ELEVATIONS LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON. RAINFALL IS EXPECTED TO BE HEAVY AT TIMES ESPECIALLY FOR
COASTAL LOCATIONS AND OVER HIGHER TERRAIN. PRECIPITATION WILL
CONTINUE INTO FRIDAY EVENING WITH SNOW LEVELS LOWERING TO THE 5000
FOOT LEVEL.

EXTENDED DISCUSSION...SATURDAY THROUGH MONDAY...THE AREA WILL
EXPERIENCE ADDITION PRECIPITATION AS TWO ADDITIONAL FRONTAL
DISTURBANCES PASS OVER THE REGION. THEN MONDAY NIGHT THROUGH
TUESDAY...MODELS ARE INDICATING THAT THERE WILL BE A SHORT BREAK IN
THE WET PATTERN WITH A WEAK RIDGE BUILDING INTO THE REGION. THIS WILL
BRING FAIR WEATHER BUT COOLER CONDITIONS. THEN FOR THE END OF THE
WEEK...WE TRANSITION BACK TO A WET PATTERN AS ANOTHER STRONG LOW
PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST.

&&

.AVIATION...PARTIAL CLEARING TONIGHT SHOULD RESULT IN AREAS OF IFR
FOG IN VALLEYS AFTER MIDNIGHT THROUGH EARLY THURS. CONDITIONS THURS
AFTN THRU EVE SHOULD BE MAINLY VFR AS NEXT STORM APPROACHES WITH
INCREASING SOUTH WINDS.

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA
      BORDER 0-60 NM.
     FLOOD WARNING IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE
      THROUGH EARLY THURSDAY MORNING
     FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTH FORK OF THE
       COQUILLE RIVER AT MYRTLE POINT THROUGH TONIGHT
     FLOOD WARNING IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD
      BEACH THROUGH THURSDAY
     HIGH WIND WARNING IN EFFECT FROM THURSDAY EVENING THROUGH
      FRIDAY AFTERNOON
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT
      ST GEORGE CA 0-60 NM.
     FLOOD WARNING IN EFFECT FOR THE KLAMATH RIVER AT SEIAD VALLEY
      THROUGH EARLY THURSDAY MORNING
     FLOOD WARNING IN EFFECT FOR THE SCOTT RIVER AT FORT JONES
      THROUGH TONIGHT
&&

STAVISH

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 28, 1:51 PM PST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
151 PM PST WED DEC 28 2005

ORZ029-291430-
KLAMATH BASIN-
151 PM PST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE
COUNTIES. FOR DETAILS SEE FLOOD STATEMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE
COUNTIES THROUGH THURSDAY. FOR DETAILS SEE FLOOD STATEMENT.

ORZ021-022-024-291430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
151 PM PST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK OF THE COQUILLE RIVER
AT MYRTLE POINT THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT
FOR THE COQUILLE RIVER AT COQUILLE THROUGH EARLY THURSDAY MORNING. A
FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS THROUGH
THIS EVENING. FOR DETAILS SEE FLOOD STATEMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-DDHHMM
WESTERN SISKIYOU COUNTY-

.DAY ONE...TODAY

FLOOD WARNING IS IN EFFECT FOR THE KLAMATH RIVER AT THE SEIAD VALLEY
THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT FOR THE SCOTT RIVER
AT FORT JONES THROUGH EARLY THURSDAY MORNING. FOR DETAILS SEE FLOOD
STATEMENT.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ORR

In the hours before

Local storm report, Dec 28, 5:02 PM PST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
502 PM PST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HEAVY RAIN       1 N HAPPY CAMP          41.80N 123.38W
12/28/2005  2.67 INCH        SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 4 PM.

0459 PM     HEAVY RAIN       1 N COOS BAY            43.37N 124.22W
12/28/2005  2.19 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 4 PM.

0500 PM     HEAVY RAIN       N MURPHY                42.35N 123.33W
12/28/2005  2.52 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 430 PM.

0501 PM     HEAVY RAIN       5 N CANYONVILLE         43.01N 123.30W
12/28/2005  1.30 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 430 PM.

0502 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/28/2005  3.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 430 PM.

&&

ORR

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:11 PM PSTSnow AdvisoryMFRKlamath, Lake19 hr
Dec 28, 9:41 PM PSTWind AdvisoryMFRSiskiyou27 hr

Nearby

High Wind Warnings in Oregon, 2005High Wind Warnings in California, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.